Dear VIPUL: INR... stands for International...something... it is the international standard for measuring the thickness or thinness of your blood....the lower the number the thicker the blood is and the stronger the chances of a blood clot.. the higher the number the thinner the blood is and the lesser the chance of cloting...most heart patients should have an INR of 2-3 I think with 2.5 being ideal.. however some patients need to be thinned to 3or so.. i think they usually have artifical heart valves..Did they tell your father that the food he eats effects the blood and the test results.. the more dark green vegetables he eats.. the lower his number will go .. so if he eats alot of salads, green beans and such it will effect the out come.. he needs to be consistent with what he eats..you dont want the blood too thin... if you were to have an accident you could bleed to death... and you dont want it too thick if your a heart patient... because thick blood clots much easier and can cause a stroke or heart attack.. Im not in the medical field but I think what i told you is pretty close to correct... hope this helps/... Claytex
International Normalized Ratio (INR) is a blood test that helps determine the right warfarin dose for you.
The INR tells us how much warfarin is in your bloodstream and is a measure of how fast your blood clots.
A high INR means you are more likely to bleed (your blood does not clot very fast).
A low INR means you are more likely to form a clot (your blood clots very fast).
All patients will have an INR goal depending on their medical condition(s).
Warfarin is a medication that requires careful and frequent monitoring to make sure that you are being adequately treated, but not over- or under-treated. If you have too much warfarin in your body, you may be at risk for bleeding. If you have too little warfarin in your body, you may be at risk for forming dangerous blood clots. Medications, food and alcohol can also interfere with warfarin, making close monitoring even more important.
Warfarin is taken once daily at the same time every day, preferably in the evening, with or without food.
Many drugs can potentially interfere with warfarin and may cause your INR to change, putting you at risk for bleeding or a clot. These drugs include prescription medications, over-the-counter medications (like aspirin, ibuprofen, naproxen), and dietary and herbal supplements. They should be avoided unless otherwise directed by health provider.
The amount of vitamin K in your diet may affect your response to warfarin. Certain foods (like green, leafy vegetables) have high amounts of vitamin K and can decrease your INR. You do not have to avoid foods high in vitamin K, but it is very important to try to maintain a consistent diet every week.
Alcohol use also may affect your response to warfarin. Excessive use can lead to a sharp rise in your INR. It is best to avoid alcohol while you are taking warfarin.
I have been on warfarin for 6 months now for DVT, my INR should be between 2-3. It has been quite stable.
Make sure your Father keeps a check on his diet. Consistency is everything when taking Warfarin.
Stress, sleep changes, diet, other medication, even the time of day that the blood is taken can all affect the INR level. So again the word is consistency.
INR is a measurement of blood which shows the time it takes for a clot to form. i.e. how thick the blood is. people who have heart problems and are at risk of blood clots causing stroke or heart attack are prescribed medication like warfarin to lessen the risk by increasing the clotting time. An INR of between 2-3 is what the doctors usually aim for...
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.